Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 28, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jul 18, 2021, 8:52 AM CDT for Cherokee County, Oklahoma. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 8:52 AM CDT (13:52 UTC)
- Expired
- Jul 19, 2021, 8:28 PM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
530
WGUS84 KTSA 181352
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
852 AM CDT Sun Jul 18 2021
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-190200-
/O.NEW.KTSA.FL.Y.0028.210718T1352Z-210720T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 AM CDT Sun Jul 18 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Illinois River near Tahlequah.
* From this morning to early Tuesday afternoon.
* At 8:30 AM CDT Sunday the stage was 6.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.4 feet
early tomorrow afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD5 follow-up statements
780
WGUS84 KTSA 181851
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
151 PM CDT Sun Jul 18 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-190700-
/O.CON.KTSA.FL.Y.0028.000000T0000Z-210720T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
151 PM CDT Sun Jul 18 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until early Tuesday afternoon.
* At 1:37 AM CDT Sunday the stage was 6.3 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.4 feet
early tomorrow afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD761
WGUS84 KTSA 190105
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
805 PM CDT Sun Jul 18 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-191315-
/O.EXT.KTSA.FL.Y.0028.000000T0000Z-210720T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT Sun Jul 18 2021
...The Flood Advisory is now in effect until early Tuesday morning...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until early Tuesday morning.
* At 7:30 PM CDT Sunday the stage was 7.8 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.1 feet
tomorrow morning, then fall below action stage tomorrow afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$827
WGUS84 KTSA 190758
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
258 AM CDT Mon Jul 19 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-192000-
/O.CON.KTSA.FL.Y.0028.000000T0000Z-210720T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
258 AM CDT Mon Jul 19 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until just after midnight tonight.
* At 2:30 AM CDT Monday the stage was 8.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.1 feet
this morning. The river will then slowly fall below action stage
by the middle of this afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
Snider866
WGUS84 KTSA 191342
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
842 AM CDT Mon Jul 19 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-200145-
/O.CON.KTSA.FL.Y.0028.000000T0000Z-210720T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 AM CDT Mon Jul 19 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until just after midnight tonight.
* At 8:30 AM CDT Monday the stage was 9.3 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall below action stage this
evening.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD989
WGUS84 KTSA 200128
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
828 PM CDT Mon Jul 19 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-200230-
/O.CAN.KTSA.FL.Y.0028.000000T0000Z-210720T0128Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM CDT Mon Jul 19 2021
...The Flood Advisory for the Illinois River near Tahlequah has been
cancelled...
The Flood Advisory is cancelled for
the Illinois River near Tahlequah.
* At 7:30 PM CDT Monday the stage was 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river has fallen below the action stage of 9 feet,
therefore the advisory has been cancelled.
&&
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 18, 6:40 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 18, 6:40 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 AM CDT Sun Jul 18 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and storms will be the main concern over the next few
hours for our NW AR TAF sites along with KMLC. MVFR to brief IFR
conditions will be possible with any activity. The vast majority
of shower and storm activity should exit the terminal sites by mid
to late morning.
Dry air moves into the area this afternoon which will help to
really limit our chances for showers and storms. With that said,
isolated pop up showers and storms will be possible for our NW AR
TAF sites. Confidence is pretty low but not too low to completely
ignore it thus opted to use PROB30 wording. Any activity will
quickly diminish by mid evening which will leave a night that
will finally be free and clear of any showers/storms for our TAF
sites. Given the highly saturated soils and the potential for
clearing skies tonight, there is a non zero chance for lowered
visibilities to develop across NW AR. Confidence was not high
enough to include it for this TAF but this concern will be passed
on to the next shift.
Snider
&&
.PREV DISCUSSION... /Issued 255 AM CDT Sun Jul 18 2021/
DISCUSSION...
A very similar setup to last night, with the features in slightly
different locations but similar results. A decent swrly LLJ nosing
up from north central TX to northwest AR is providing the
warm/moist advection needed to produce scattered slow-moving
convection. Combine this with PWATs near 2 inches and you have
storms producing intense rain rates and localized flash flooding.
With the threat gradually shifting southeast, the flash flood
watch was adjusted accordingly. As the ridge to our west continues
to strengthen and amplify, downstream troughing over the Midwest
will backdoor down the Plains, effectively shifting the forcing
for this heavy rainfall and flooding to the south with time.
Rain/storm chances shift south down into SE OK and WC AR by this
afternoon and by tonight the best potential for heavy rainfall
will be from the ArkLaTex and then east across southern AR. Models
were noticeably drier for Monday compared to previous days, and
that trend has been reflected in the forecast.
The bulk of the week will be relatively quiet with low rain/storm
chances in the southeast. The weekend also looks quiet with mid
level ridging nearby, though there is some disagreement this model
run with the new EC keeping the ridge west and bringing another
system in about a week.
Below average temps will prevail for the next several days, with a
gradual trend back toward average late July heat by the end of the
week on into next weekend.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 70 87 68 / 30 10 20 0
FSM 89 72 88 69 / 80 30 30 10
MLC 90 71 87 68 / 50 40 40 10
BVO 87 66 86 63 / 20 10 20 0
FYV 85 65 85 63 / 70 20 20 0
BYV 84 67 83 65 / 50 20 20 0
MKO 87 70 85 67 / 50 20 30 0
MIO 87 67 85 65 / 20 10 20 0
F10 88 70 85 67 / 40 30 30 10
HHW 90 72 88 70 / 60 50 50 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ066>072-
074-076.
AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ010-011-
019-020-029.
&&
AVIATION.....21Hazardous weather outlook, Jul 18, 4:48 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 448 AM CDT Sun Jul 18 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 448 AM CDT Sun Jul 18 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Near Tulsa southeast to West Central Arkansas this morning; Southeast Oklahoma this afternoon. ONSET...Ongoing. FLASH FLOOD. RISK...Limited to Elevated. AREA...Portions of Northeast and East Central Oklahoma; West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited to Elevated. AREA...Portions of Northeast and East Central Oklahoma; West Central Arkansas. ONSET...Ongoing. DISCUSSION... A limited to elevated heavy rain and flood threat will continue thru the morning hours across portions of northeast and east central Oklahoma, as well as west central Arkansas. The threat should diminish and shift south of this region by afternoon. A limited severe thunderstorm risk exists this morning from near Tulsa southeast to west central Arkansas. The risk shifts south into southeast Oklahoma this afternoon. Damaging wind gusts to near 60 mph is the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY and WEDNESDAY...No Hazards. THURSDAY thru SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances continue mainly over far southeast Oklahoma on Monday with a limited severe wind risk. Low thunderstorm potential returns for the latter part of the week mainly over southeast Oklahoma and west central Arkansas. Severe weather is not expected. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jul 18, 3:15 AM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
315 AM CDT Sun Jul 18 2021
OKZ067-070-180845-
Muskogee OK-Wagoner OK-
315 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT...
At 314 AM CDT, a strong thunderstorm was located 3 miles north of
Muskogee, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Muskogee... Fort Gibson...
Okay... Tullahassee...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3586 9523 3584 9525 3583 9525 3582 9527
3581 9526 3581 9517 3578 9512 3575 9513
3560 9538 3582 9554 3592 9531
TIME...MOT...LOC 0814Z 315DEG 11KT 3579 9536
SniderSpecial weather statement, Jul 18, 4:11 AM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 AM CDT Sun Jul 18 2021
ARZ019-OKZ072-180945-
Crawford AR-Sequoyah OK-
411 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHEASTERN
SEQUOYAH COUNTIES UNTIL 445 AM CDT...
At 411 AM CDT, a strong thunderstorm was located near Cedarville,
moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Natural Dam...
Alma... Chester...
Rudy... Lake Fort Smith...
Figure Five... Lee Creek...
Short... Kibler...
Concord... Shibley...
Uniontown... Locke...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 1 and 14.
Interstate 540 between mile markers 1 and 3.
Interstate 49 between mile markers 22 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3566 9406 3566 9407 3564 9407 3535 9429
3540 9435 3542 9434 3545 9439 3545 9441
3558 9458 3564 9454 3564 9447 3572 9449
3576 9446 3576 9440 3567 9405
TIME...MOT...LOC 0911Z 301DEG 19KT 3560 9441
SniderLocal storm report, Jul 18, 4:19 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
419 AM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM HEAVY RAIN 1 S OKAY 35.83N 95.31W
07/18/2021 M6.94 INCH WAGONER OK PUBLIC
PERSONAL WEATHER STATION MEASURED 6.94
INCHES OF RAINFALL SINCE MIDNIGHT WITH
NEARLY 5.5 INCHES OF THAT FALLING SINCE 2AM.
&&
TDSSpecial weather statement, Jul 18, 4:56 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
456 AM CDT Sun Jul 18 2021
ARZ019-029-181030-
Sebastian AR-Crawford AR-
456 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES UNTIL 530 AM CDT...
At 455 AM CDT, a strong thunderstorm was located 4 miles north of
Barling, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Lavaca... Bloomer...
Fort Smith Regional Airport... Burnville...
Jenny Lind... Kibler...
Central City... Shibley...
Mill Creek... Furry...
Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 1 and 9.
Interstate 540 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3514 9419 3533 9443 3540 9443 3543 9444
3551 9438 3541 9408 3534 9408
TIME...MOT...LOC 0955Z 299DEG 14KT 3538 9432
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Jul 17, 8:05 PM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Jul 17, 8:50 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Jul 17, 9:01 PM CDT | Special Weather Statement | TSA | Wagoner | 59 min |
| Jul 17, 9:44 PM CDT | Special Weather Statement | TSA | Rogers | 61 min |
| Jul 17, 10:01 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 119 min |
| Jul 17, 10:54 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Sequoyah | 2 hr |
| Jul 17, 11:41 PM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Jul 18, 12:04 AM CDT | Flash Flood Warning | TSA | Muskogee | 5 hr |
| Jul 18, 1:43 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Jul 18, 1:50 AM CDT | Areal Flood Advisory | TSA | Delaware | 115 min |
| Jul 18, 2:11 AM CDT | Flash Flood Warning | TSA | Muskogee | 3 hr |
| Jul 18, 2:23 AM CDT | Areal Flood Advisory | TSA | Tulsa | 112 min |
| Jul 18, 2:49 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jul 18, 3:04 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 2 hr |
| Jul 18, 3:15 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Jul 18, 3:45 AM CDT | Areal Flood Warning | TSA | Tulsa | 3 hr |
| Jul 18, 4:50 AM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Jul 18, 5:14 AM CDT | Areal Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Jul 18, 5:24 AM CDT | Flash Flood Warning | TSA | Sequoyah | 3 hr |
| Jul 18, 5:25 AM CDT | Areal Flood Warning | TSA | Muskogee, Wagoner | 50 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.